Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 171, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 26, 2011, 2:33 AM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 2:33 AM EDT (06:33 UTC)
- Expired
- May 26, 2011, 3:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Pulaski County, KY, Wayne County, KY
The radar
The Louisville radar (KLVX), 150 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:45 AM EDT | TSTM WND DMG | 1 Sw Monticello, KY | BARN BLOWN INTO KY 200 NEAR HWY 167. |
| May 26, 2:50 AM EDT | TSTM WND DMG | N Susie, KY | A TREE WAS BLOWN DOWN ONTO A HOUSE ALONG HWY 1546 IN MURL. |
| May 26, 2:55 AM EDT | TSTM WND DMG | Monticello, KY | TREES WERE BLOWN DOWN ONTO A TRAILER HOME ON EVELYN AVENUE IN MONTICELLO. |
| May 26, 3:04 AM EDT | TSTM WND DMG | 1 W Somerset, KY | TREES WERE BLOWN DOWN ON HWY 80 JUST WEST OF SOMERSET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS53 KJKL 260633
SVRJKL
KYC199-231-260700-
/O.NEW.KJKL.SV.W.0171.110526T0633Z-110526T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
233 AM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 300 AM EDT
* AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF ALBANY TO ALBANY TO BYRDSTOWN...AND
MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SUNNYBROOK...POWERSBURG...CABELL...ZULA...HIDALGO...
SUSIE...PARNELL...COOPER...OIL VALLEY...STEUBENVILLE...MILL
SPRINGS...NAOMI...BETSEY...FAUBUSH...TRIMBLE...CAINS STORE...
FRAZER...NANCY AND MAGNUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3711 8493 3725 8474 3714 8463 3694 8458
3662 8500 3663 8501 3667 8501 3670 8503
3677 8502 3682 8505 3684 8508 3686 8508
TIME...MOT...LOC 0633Z 226DEG 38KT 3684 8519 3676 8511
3665 8509
WIND...HAIL 60MPH 0.88IN
$$
PELTON2 follow-up statements
165
WWUS53 KJKL 260648
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
248 AM EDT THU MAY 26 2011
KYC199-231-260700-
/O.CON.KJKL.SV.W.0171.000000T0000Z-110526T0700Z/
PULASKI KY-WAYNE KY-
248 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
WESTERN PULASKI COUNTIES UNTIL 300 AM EDT...
AT 147 AM CDT/247 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM JAMESTOWN TO PARNELL TO HIDALGO...MOVING
NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...PARNELL...COOPER...STEUBENVILLE...MILL SPRINGS...
NAOMI...BETSEY...FAUBUSH...TRIMBLE...CAINS STORE...FRAZER...
NANCY...MAGNUM...KIDDER...PULASKI COUNTY PARK...POINTER...
QUINTON...STAB...GENERAL BURNSIDE S.P. AND HOGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3711 8493 3725 8474 3714 8463 3694 8458
3662 8500 3663 8501 3667 8501 3670 8503
3677 8502 3682 8505 3684 8508 3686 8508
TIME...MOT...LOC 0648Z 226DEG 38KT 3695 8505 3687 8497
3676 8495
WIND...HAIL 60MPH 0.75IN
$$
JP152
WWUS53 KJKL 260704
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
304 AM EDT THU MAY 26 2011
KYC199-231-260713-
/O.EXP.KJKL.SV.W.0171.000000T0000Z-110526T0700Z/
PULASKI KY-WAYNE KY-
304 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND WESTERN PULASKI
COUNTIES HAS BEEN REISSUED...
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR EASTERN WAYNE
COUNTY AND PULASKI COUNTY UNTIL 345 AM EDT. PLEASE REFER TO THAT
BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3711 8493 3725 8474 3714 8463 3694 8458
3662 8500 3663 8501 3667 8501 3670 8503
3677 8502 3682 8505 3684 8508 3686 8508
TIME...MOT...LOC 0648Z 226DEG 38KT 3695 8505 3687 8497
3676 8495
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:56 AM EDT, 37 minutes earlier.
Area forecast discussion, May 26, 1:56 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 156 AM EDT THU MAY 26 2011 .SHORT TERM.../TONIGHT/ UPDATED TO ACCOUNT FOR NEARLY CLEAR SKIES WHICH WERE PRESENT TO START THE EVENING. CONVECTIVE LINE OVER WESTERN KY WILL MOVE EAST DURING THE NIGHT AND OUR CLOUDS WILL EVENTUALLY INCREASE. HOWEVER...THE AXIS OF MAX THETA E AND MAX DEW POINTS WAS OVER THE WESTERN PART OF THE STATE...AND THE STORMS ARE MOVING TOWARD LESS UNSTABLE AIR. THE 00Z NAM IS CONSISTENT WITH THE 18Z RUN IN SHOWING THE LINE WEAKENING AS IT APPROACHES AND NEARLY DYING BEFORE IT GETS HERE. HAVE MADE SLIGHT POP ADJUSTMENTS TO REDUCE LIKELY POPS TO HIGH CHANCE ON OUR WESTERN BORDER FOR LATE TONIGHT. HAVE ALSO LOWERED TEMPS IN OUR EASTERN VALLEYS...WHERE LACK OF CLOUDS HAS ALLOWED SOME LOCATIONS TO FALL TO THE MID 60S ALREADY AT MID EVENING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY NIGHT/ A POTENT STORM SYSTEM LOCATED OVER THE CENTRAL PLAINS WILL GRADUALLY WORK ITS WAY EASTWARD THROUGH THE OVERNIGHT AND BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA BY THURSDAY. THIS SYSTEM IS WOUND UP QUITE TIGHT AND AS SUCH BANDS OF SHOWERS AND THUNDERSTORMS WILL ONLY GRADUALLY SHIFT INTO THE REGION FROM THE WEST. INFLUENCE OF THIS SYSTEM WILL LINGER INTO FRIDAY MORNING AS THE UPPER LOW OPENS UP INTO A WAVE AND MERGES BACK INTO THE MAIN CORE OF WESTERLIES LATE IN THE PERIOD. FOR SENSIBLE WEATHER...ONGOING CONVECTION TO OUR WEST WILL SWING EASTWARD THROUGH THE COMMONWEALTH AND TOWARDS EASTERN KENTUCKY THROUGH THE EVENING HOURS. HOWEVER...ANY CONVECTION THAT PUSHES EASTWARD OR THAT DEVELOPS WILL HAVE TO CONTEND WITH A WEAK BUT SIGNIFICANT MID LEVEL CAP AND DRIER AIR AT THE SFC. AS SUCH KEPT THE BULK OF ANY RAIN CONFINED TO MAINLY OUR WESTERN ZONES OVERNIGHT THOUGH SOME ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE JUST ABOUT ANYWHERE. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. WILL CONTINUE TO ADDRESS THESE CONCERNS IN THE HWO. OTHERWISE...TEMPS SHOULD BE QUITE MILD TONIGHT AS A LIGHT BUT STEADY SOUTHERLY GRADIENT WIND SHOULD HELP KEEP OVERNIGHT LOWS UP. ONLY EXCEPTION AND CONCERN WOULD BE OUR DEEPER EASTERN VALLEY LOCATIONS WHERE LOWER DEW POINTS...AROUND 60 AND A NOCTURNAL INVERSION MAY BE STRONG ENOUGH TO ALLOW THE BOUNDARY LAYER TO TOTALLY DECOUPLE. EXPECT A DECENT GRADIENT TO HIGHS ACROSS THE AREA THURSDAY AS THICKER CLOUD COVER AND RAIN COOLED AIR TO OUR WEST GRADUALLY SHIFTS ACROSS THE CWA. COOLER AIR WILL BEGIN TO FILTER INTO THE AREA THURSDAY NIGHT BEHIND A SFC COLD FRONT THAT WILL TRANSIT THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. CONSALL...OR THE MODEL CONSENSUS LOOKED VERY APPEALING FOR MAX/MINS AND AS SUCH GENERALLY TWEAKED TEMPS TOWARDS THOSE NUMBERS. .LONG TERM.../FRIDAY THROUGH WEDNESDAY/ WHILE THE MODELS ARE NOT IN TERRIFIC AGREEMENT INITIALLY...THE ALL HAVE HONED IN ON A MAJOR PATTERN CHANGE THAT PORTENDS A MUCH DRIER... WARMER...AND HUMID PERIOD OF WEATHER FOR THE BULK OF THE EXTENDED. THE PATTERN CHANGE SHOULD ALSO BRING RELIEF FROM THE VICIOUS BOUTS OF SEVERE WEATHER THAT HAVE RAVAGED THE PLAINS AND POINTS EAST FOR THE PAST MONTH OR SO. SPECIFICALLY...THE EASTERN TROUGH OVERHEAD AT THE START OF THE EXTENDED WILL OPEN UP AND SLIP EAST ON FRIDAY. THE LATEST...12Z...ECMWF IS A BIT SLOWER AND STRONGER WITH THIS TROUGH THAN THE OTHER MODELS. IN ITS WAKE...THE HEIGHTS WILL RISE THROUGHOUT THE SOUTHERN TWO THIRDS OF THE NATION WHILE THE STRONG WESTERLIES RETREAT TO THE NORTH. AS THIS HAPPENS...SOME MID LEVEL ENERGY WILL PASS THROUGH THE OHIO VALLEY ON SATURDAY. OTHERWISE...A BUILDUP IN RIDGING THROUGHOUT THE HEART OF THE SOUTHEAST WILL COMMENCE FOR THE LATTER PART OF THE WEEKEND SPREADING ITS PROTECTIVE SHIELD OF MID LEVEL WARMTH OVER EASTERN KENTUCKY IN THE PROCESS. ALL MODELS THEN SHOW THIS RIDGE BECOMING DOMINANT OVER THE REGION THROUGH THE FIRST PART OF THE NEW WORK WEEK. THE GFS IS THE STRONGEST WITH THIS AND WOULD SUPPORT THE WARMEST TEMPERATURES...WHILE THE ECMWF DOES ATTEMPT TO UNDERCUT THE RIDGE BY MID WEEK. ACCORDINGLY...THE PATTERN BECOMES A BIT MORE IFFY BY WEDNESDAY WITH THE GFS BRINGING ENERGY INTO THE AREA FORM THE NORTH AND THE ECMWF SLIPS IT IN FROM THE SOUTHEAST. HAVE GONE WITH A BLENDED SOLUTION ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST WITH WEATHER DETAILS FROM THE ECMWF FOLLOWED MOST CLOSELY. SENSIBLE WEATHER WILL FEATURE THE SFC REFLECTION OF THE WEAKENING UPPER TROUGH MOVING OUT OF THE AREA TO THE NORTHEAST ON FRIDAY WITH POPS TAPERING OFF IN THE NORTHEAST LASTLY FRIDAY EVENING. FOR SATURDAY...A DEVELOPING WARM FRONT LIFTING BACK NORTH THROUGH EAST KENTUCKY WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST AS WARMER WEATHER ENSUES. THIS BOUNDARY CLEARS THE AREA BY SUNDAY ALLOWING FOR A MORE SUMMER-LIKE PATTERN WITH BUILDING HEAT AND HUMIDITY THROUGH MID WEEK. EXPECT A DIURNAL PATTERN TO THE CU AND LOW POP CHANCES FOR MONDAY THROUGH WEDNESDAY...BUT KEPT THE CONVECTION OUT OF THE FORECAST UNTIL ANOTHER BOUNDARY APPROACHES FOR MID WEEK. THAT SAID...WITH THE HEAT AND HUMIDITY WOULD NOT BE SURPRISED TO SEE SOME ISOLATED STRONG STORMS DEVELOP ON MONDAY AND TUESDAY AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF THE SOUTHEAST. AT NIGHT...ANTICIPATE A DECENT RIDGE TO VALLEY TEMPERATURE SPLIT IN THE MUGGY AIR MASS WITH THE THERMAL BELT ABOUT 5 DEGREES OR SO WARMER THAN THE VALLEYS FROM SATURDAY NIGHT THROUGH MIDWEEK. FOR TEMPERATURES...USED A BLEND OF THE MAV GUIDANCE AND THE INHERITED GRIDS EARLY ON AND THEN LEANED MORE TOWARD CONSALL AND HPC FOR THE LATTER PORTION OF THE FORECAST...ALONG WITH THE AFOREMENTIONED TERRAIN BASED ADJUSTMENTS EACH NIGHT. AS FOR POPS...ENDED UP LOWER THAN MEX NUMBERS THROUGHOUT THE FORECAST...EXCEPT SIMILAR ON WEDNESDAY. && .AVIATION.../06Z TO 06Z/...UPDATED VFR CONDITIONS WERE PRESENT AREA WIDE TO START THE PERIOD. A WEAKENING LINE OF THUNDERSTORMS WAS IN THE CENTRAL PART OF THE STATE AND JUST ABOUT TO ENTER THE WESTERN PORTION OF THE FORECAST AREA. THIS LINE WILL PROGRESS EAST DURING THE NIGHT AS IT CONTINUES TO SHOW AN OVERALL WEAKENING TREND. THE BIG UNCERTAINTY IS WHETHER OR NOT IT WILL DIE OUT BEFORE IT MAKES IT ALL THE WAY ACROSS THE REGION. SUSPECT KSME AND KLOZ WILL SEE AN HOUR OR TWO OF PRECIP/THUNDER WITH SOME INITIAL WINDS GUSTS AROUND 30KT DURING THE FIRST FEW HOURS OF THE TAF PERIOD. THINK THAT THERE WILL NOT BE MUCH MORE THAN ISOLATED SHOWERS/STORMS LEFT BY THE TIME THE LINE REACHES OUR EASTERN COUNTIES AROUND 09Z. ONCE THIS OVERNIGHT CONVECTIVE SYSTEM PASSES OR FADES...THERE SHOULD BE A LULL IN THE WEATHER UNTIL HEATING TAKES PLACE DURING THE DAY AND ADDITIONAL STORMS FIRE UP. AT THIS POINT...TIMING IS TOO UNCERTAIN TO PLACE STORMS CATEGORICALLY IN THE TAFS. HAVE USED A LONG PERIOD OF VCTS...ALTHOUGH THUNDERSTORMS ARE LIKELY AT SOME POINT IN THE AFTERNOON OR EVENING. ANY STORMS SHOULD FADE TO SCATTERED SHOWERS FROM WEST TO EAST AFTER 00Z AFTER A COLD FRONT PASSES. OUTSIDE OF PRECIP OR LOCALIZED EARLY MORNING VALLEY FOG...MAINLY VFR CONDITIONS ARE EXPECTED DURING THE PERIOD. THUNDERSTORMS COULD BRING IFR OR WORSE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY/HAL LONG TERM....GREIF AVIATION...HAL
Hazardous weather outlook, May 25, 12:42 PM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1242 PM EDT WED MAY 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1242 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. SOME STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS COULD BECOME SEVERE THURSDAY AND THURSDAY EVENING WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THROUGH THURSDAY EVENING. AR/RAY
In the hours before
Local storm report, May 25, 10:28 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1028 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM TSTM WND DMG 2 W YEADDISS 37.07N 83.26W
05/24/2011 LESLIE KY COUNTY OFFICIAL
LESLIE COUNTY TRANSPORTATION DIRECTOR REPORTED 2-3 TREES
DOWN ON CARS ALONG KY 3427 NEAR WOLFE CREEK. TIME EST
FROM RADAR.
&&
MBLocal storm report, May 25, 10:35 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1035 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG GOLDBUG 36.79N 84.17W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
TREES DOWN ALONG HWY 25W NEAR MM16. TIME EST FROM RADAR.
&&
MBLocal storm report, May 25, 10:38 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1038 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG EMLYN 36.70N 84.14W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
SEVERAL TREES DOWN ALONG KY 628 AND KY 2996 NEAR EMLYN.
TIME EST FROM RADAR.
&&
MBLocal storm report, May 25, 10:40 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1040 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 1 S GOINS 36.69N 83.94W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
TREES DOWN OVER KY 92. TIME EST FROM RADAR.
&&
MBLocal storm report, May 25, 10:42 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG WILLIAMSBURG 36.74N 84.17W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
TREES DOWN OVER RT 856 AROUND THE WILLIAMSBURG AREA. TIME
EST FROM RADAR.
&&
MBSpecial weather statement, May 26, 2:02 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 202 AM EDT THU MAY 26 2011 KYZ068-069-079-083-084-260645- ROCKCASTLE-PULASKI-WAYNE-MCCREARY-JACKSON- 202 AM EDT THU MAY 26 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 AM EDT THURSDAY MORNING... EXTREME NORTHWESTERN JACKSON... ROCKCASTLE... PULASKI... WAYNE AND SOUTHWESTERN MCCREARY. AT 200 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF EUBANK TO 6 MILES NORTHWEST OF MAGNUM TO 12 MILES SOUTHWEST OF CAINS STORE TO 11 MILES WEST OF CABELL TO 27 MILES SOUTHWEST OF SUNNYBROOK...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF DANVILLE TO 19 MILES NORTHWEST OF SOMERSET TO 18 MILES NORTHWEST OF MONTICELLO TO 10 MILES NORTHWEST OF ALBANY TO 21 MILES SOUTHWEST OF ALBANY...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MAGNUM AROUND 215 AM EDT...FAUBUSH AROUND 220 AM EDT...ZULA AND MONTICELLO AROUND 225 AM EDT...SUSIE AROUND 230 AM EDT...SUNNYBROOK AROUND 235 AM EDT...SOMERSET AROUND 240 PM EDT. THESE STORMS WILL ALSO IMPACT LAKE CUMBERLAND. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS AS HIGH AS 40 TO 50 MPH AND FREQUENT LIGHTNING IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:54 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 51 min |
| May 26, 3:24 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 1 more | 51 min |
| May 26, 3:37 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Knox, Laurel and 7 more | 23 min |
| May 26, 4:01 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Knox, Lee, Leslie and 7 more | 29 min |
| May 26, 5:05 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle, Wayne | 25 min |
| May 26, 5:30 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.